Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 249, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2005, 8:34 PM MDT for Sheridan County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2005, 8:34 PM MDT (02:34 UTC)
- Expired
- Jun 24, 2005, 9:30 PM MDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 171 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 5:10 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 250238 SVRLBF NEC161-250330- /O.NEW.KLBF.SV.W.0249.050625T0234Z-050625T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 834 PM MDT FRI JUN 24 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 930 PM MDT * AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND STRONG DAMAGING WINDS...MOVING SOUTHEAST AT 20 MPH...INTO NORTHERN SHERIDAN COUNTY. * SEVERE THUNDERSTORMS WILL BE NEAR... HAY SPRINGS BY 915 PM MDT RUSHVILLE...CLINTON AND 8 MILES NORTHWEST OF GORDON BY 930 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4296 10273 4202 10267 4204 10211 4295 10211 $$ POWER
1 follow-up statement
000 WWUS53 KLBF 250305 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1004 PM CDT FRI JUN 24 2005 NEC161-250330- /O.CON.KLBF.SV.W.0249.000000T0000Z-050625T0330Z/ SHERIDAN NE- 904 PM MDT FRI JUN 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM MDT FOR SHERIDAN COUNTY... AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF CLINTON TO HAY SPRINGS...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF GORDON TO HAY SPRINGS...MOVING SOUTHEAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RUSHVILLE BY 920 PM MDT CLINTON BY 925 PM MDT GORDON BY 930 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FRIDAY EVENING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM MDT SATURDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4296 10273 4202 10267 4204 10211 4295 10211 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:52 PM MDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jun 24, 2:52 PM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT FRI JUN 24 2005 .DISCUSSION... SEMI STATIONARY FRONT JUST TO THE SOUTH OF FORECAST AREA AT 19Z WITH MAIN FORECAST CHALLENGE POPS THIS FORECAST CYCLE. VISIBLE SATELLITE IMAGERY SHOWS SEVERAL BOUNDARIES ACROSS THE WEST WITH CU FIELD INCREASING IN THE PANHANDLE AND NORTHWEST. NEXT UPPER WAVE TO ENTER THE WEST WILL ARRIVE THIS EVENING WITH SCATTERED CONVECTION TO OCCUR AS BOUNDARY OVER NORTHEAST COLORADO RETURNS NORTHEAST TONIGHT. PER LAPS DATA BEST INSTABILITY NOW OVER THE SOUTHWEST EXTENDING NORTHWEST TO BFF AREA WITH CAP WEAKENING ACROSS THE SOUTHWEST. CONVECTION FORMING IN THE WEST WILL LIFT NORTHEAST TONIGHT WITH STRONGER WAVE LIFTING NORTHEAST AFTER MIDNIGHT. BOUNDARY LAYER MOISTURE PROGGED TO INCREASE OVERNIGHT WITH AREAS OF FOG OR LOWER CLOUDS TO IMPACT AREA THROUGH MID MORNING SATURDAY. THIS FRONT LINGERS IN THE REGION THROUGH MONDAY WITH AN UNSTABLE... HUMID AIRMASS TO KEEP CHANCE OF THUNDERSTORMS IN FORECAST DAILY. THE UPPER RIDGE AXIS STRENGTHENS IN THE NEAR TERM THEN BEGINS TO WEAKEN LATE SUNDAY AS WEST COAST LONG WAVE TROUGH FILLS AND LIFTS NORTHEAST. JETSTREAM REORIENTATES DURING THE PERIOD WITH HEIGHTS TO RISE ACROSS THE WEST WITH INCREASING ZONAL FLOW BEYOND WEDNESDAY. MAIN CHANGE SEEN WILL BE A SLIGHTLY COOLER ENVIRONMENT WEDNESDAY AND BEYOND AS FLOW ALOFT TURNS MORE TO THE NORTHWEST. FEW CHANGES MADE INTO THE EXTENDED BEYOND COOLING TEMPERATURES DOWN. THE POTENTIAL FOR THUNDERSTORMS WILL EXIST DAILY BUT GIVEN INCREASING ZONAL FLOW INTO THE EXTENDED LEFT LOW POPS IN BEYOND WEDNESDAY AS TIMING ISSUES REMAIN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK
Hazardous weather outlook, Jun 24, 6:00 PM MDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 700 PM CDT FRI JUN 24 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-251100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 700 PM CDT FRI JUN 24 2005 ...SEVERE THUNDERSTORM WATCH FOR EASTERN NEBRASKA PANHANDLE...WEST CENTRAL NEBRASKA...SOUTHWEST NEBRASKA AND CHERRY COUNTY UNTIL MIDNIGHT CDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT AS CONVECTION DEVELOPS ACROSS WYOMING AND COLORADO AND SLOWLY SPREADS EAST. ALTHOUGH THE ATMOSPHERE WILL BE VERY UNSTABLE AND THUNDERSTORMS ARE POSSIBLE ANYWHERE WITHIN THE OUTLOOK AREA...THE BEST CHANCES FOR THUNDERSTORMS TONIGHT WILL BE WEST OF A LINE FROM BROKEN BOW TO VALENTINE. THE GREATEST THREAT IS EXPECTED TO BE STRONG WINDS...LARGE HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE ARE CHANCES FOR THUNDERSTORMS THROUGH WEDNESDAY NIGHT ACROSS THE OUTLOOK AREA AS THE UPPER LEVEL RIDGE WHICH HAS PERSISTED ACROSS THE AREA IS SUPPRESSED TO THE SOUTH AND EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. JMC/POWER
In the hours before
Special weather statement, Jun 24, 5:06 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 606 PM CDT FRI JUN 24 2005 NEZ004-005-022>025-035>037-056>059-069>071-094-250459- ARTHUR NE-CHASE NE-DEUEL NE-EASTERN CHERRY NE-FRONTIER NE-GARDEN NE- GRANT NE-HAYES NE-HOOKER NE-KEITH NE-LINCOLN NE-LOGAN NE- MCPHERSON NE-PERKINS NE-SHERIDAN NE-THOMAS NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...STAPLETON... THEDFORD...TRYON AND VALENTINE 606 PM CDT FRI JUN 24 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT (MIDNIGHT CDT)... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 520 IN EFFECT FOR WEST CENTRAL...SOUTHWEST AND NORTH CENTRAL NEBRASKA UNTIL 11 PM MDT (MIDNIGHT CDT). THIS INCLUDES THE FOLLOWING COUNTIES... ARTHUR...CHASE...DEUEL...CHERRY...FRONTIER...GARDEN...GRANT...HAYES ...HOOKER...KEITH...LINCOLN...LOGAN...MCPHERSON...PERKINS...SHERIDAN AND THOMAS COUNTIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. POWER
Local storm report, Jun 24, 5:34 PM MDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 7 NNW HAMLET 40.48N 101.29W
06/24/2005 1.00 INCH HAYES NE PUBLIC
&&
AODERLocal storm report, Jun 24, 7:45 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 7 SW CHAPPELL 41.02N 102.56W
06/24/2005 1.75 INCH DEUEL NE PUBLIC
QUARTER TO GOLF BALL SIZED HAIL REPORTED
&&
AODERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:23 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 43 min |
| Jun 24, 9:27 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 63 min |
| Jun 25, 12:31 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.